Optimal control problem for a degenerate fractional differential equation. (English) Zbl 1468.49020

The classical Riemann-Liouville left fractional derivative is \[ ^{RL} D^\alpha_{0+} f(t) = \frac{1}{\Gamma(n-\alpha)} \Big(\frac{d}{dt} \Big)^n \int_0^t (t - \tau)^{n - \alpha - 1} f(\tau) d\tau \qquad (n-1 < \alpha \le n) \, , \] its right counterpart based on the integration interval \(t \le \tau \le T.\) The Caputo left fractional derivative uses instead the definition \[ ^{C} D^\alpha_{0+} f(t) = \frac{1}{ \Gamma(n-\alpha)} \int_0^t (t - \tau)^{n - \alpha - 1} f^{(n)}(\tau) d\tau \qquad (n-1 < \alpha \le n) \, , \] its right counterpart based on \(t \le \tau \le T.\) Both the \(RL\) and the \(C\) derivatives reduce to the ordinary derivative when \(\alpha = n.\) One advantage of the second definion is, the \(C\) derivative of any order \(\alpha\) of a constant is zero, while we have \(^{RL} D^\alpha_{0-}c = (c t^{n-\alpha}/\Gamma(n - \alpha + 1))^{(n)},\) which is zero only for integer values of \(\alpha.\) Another is, the Laplace transform of Caputo \(\alpha^{th}\) derivatives involves \(f(0), \dots, f^{(n-1)}(0)\) rather than fractional derivatives of \(f(\cdot)\) at \(t = 0\), thus allowing pointwise initial conditions in fractional differential equations.
The control systems in this paper are of the form \[ v(t) ^{C} D_{0+}^\alpha u(t) + a(t)u(t) = \varphi(t, \nu(t)) \, \quad (0 \le t \le T), \qquad u(0) = \varphi_0 \] where \(0 < \alpha \le 1,\) \(\nu(t) = (\nu_1(t), \dots \nu_m(t))\) is an \(m\)-dimensional control function in a control set \(\Omega\) and \(v(t)\) is positive and locally integrable. The problem is to minimize the cost functional \[ F(\nu) = \sum_{k=1}^N \alpha_k u(t^{(k)}) \] where the \(\{t^{(k)}\}\) are given in \([0, T].\) The authors derive the adjoint equation and obtain Pontryagin’s maximum principle for the optimal control \(\bar \nu\) in the usual maximization-of-Hamiltonian form \[ H(t, f_\alpha(t), \bar \nu(t)) = \max_{\nu \in \Omega}H(t, f_\alpha(t), \nu) \] where \(f_\alpha(t)\) is the solution of the adjoint equation and \(H(t, f_\alpha(t), \nu) = f_\alpha (t) \cdot \varphi(t, \nu)\) is the Hamiltonian.


49K15 Optimality conditions for problems involving ordinary differential equations
93C10 Nonlinear systems in control theory
93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI


[1] Hilfer, R., Applications of Fractional Calculus in Physics (2000), Singapore: World Scientific, Singapore · Zbl 0998.26002
[2] Podlubny, I., Fractional Differential Equations (1999), San Diego: Academic, San Diego · Zbl 0924.34008
[3] Samko, S. G.; Kilbas, A. A.; Marichev, D. I., Fractional Integrals and Derivatives: Theory and Applications (1993), Philadelphia, PA: Gordon and Breach Science, Philadelphia, PA · Zbl 0818.26003
[4] A. A. Kilbas, H. Srivastava, and J. Trujillo, Theory and Applications of Fractional Differential Equations (North-Holland Mathematics Studies, Elsevier, Amsterdam, 2006). · Zbl 1092.45003
[5] Machado, J. T.; Kiryakova, V.; Mainardi, F., Recent history of fractional calculus, Commun. Nonlin. Sci. Numer. Simul., 16, 1140-1153 (2011) · Zbl 1221.26002
[6] Mainardi, F., Fractional Calculus and Waves in Linear Viscoelaticity (2010), London: Imperial College Press, London
[7] Malinowska, A. B.; Torres, D. F. M., Introduction to the Fractional Calculus of Variations (2012), London: Imperial College Press, London · Zbl 1258.49001
[8] Alsaedi, A.; Alghamdi, N.; Agrawal, R. P.; Ntouyas, S. K.; Ahmad, B., Multi-term fractional-order boundary-value problems with nonlocal integral boundary conditions, Electron. J. Differ. Equat., 2018, 1-16 (2018) · Zbl 1445.34030
[9] Bachar, I.; Mâagli, H.; Rădulescu, V. D., Positive solutions for superlinear Riemann-Liouville fractional boundary-value problems, Electron. J. Differ. Equat., 2017, 1-16 (2017) · Zbl 1422.35169
[10] Tarasov, V. E., Fractional Dynamics: Fractional Dynamics Applications of Fractional Calculus to Dynamics of Particles, Fields and Media (2011), New York: Springer, New York · Zbl 1214.81004
[11] T. K. Yuldashev and E. T. Karimov, ‘‘Inverse problem for a mixed type integro-differential equation with fractional order Caputo operators and spectral parameters,’’ Axioms 9 (4), 121-1-24 (2020).
[12] Yuldashev, T. K.; Kadirkulov, B. J., Nonlocal problem for a mixed type fourth-order differential equation with Hilfer fractional operator, Ural Math. J., 6, 153-167 (2020) · Zbl 1448.35341
[13] T. K. Yuldashev and B. J. Kadirkulov, ‘‘Boundary value problem for weak nonlinear partial differential equations of mixed type with fractional Hilfer operator,’’ Axioms 9 (2), 68-1-19 (2020).
[14] Damag, F. H.; Kiliçman, A.; Ibrahim, R. W., Monotone solutions of monotone iterative technique for hybrid fractional differential equations, Lobachevskii J. Math., 40, 156-165 (2019) · Zbl 1419.34168
[15] Houas, M.; Dahmani, Z., On existence of solutions for fractional differential equations with nonlocal multi-point boundary conditions, Lobachevskii J. Math., 37, 120-127 (2016) · Zbl 1344.34015
[16] Baleanu, D.; Machado, J. T.; Luo, A. C. J., Fractional Dynamics and Control (2012), New York: Springer, New York · Zbl 1231.93003
[17] L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mishenko, Mathematical Theory of Optimal Processes (Nauka, Moscow, 1969; Wiley, New York, 1962).
[18] Kamocki, R., Pontryagin maximum principle for fractional ordinary optimal control problems, Math. Methods Appl. Sci., 37, 1668-1686 (2014) · Zbl 1298.26023
[19] Ali, H. M.; Lobo Pereira, F.; Gama, S. M. A., A new approach to the Pontryagin maximum principle for nonlinear fractional optimal control problems, Math. Methods Appl. Sci., 39, 3640-3649 (2016) · Zbl 1344.49032
[20] Agrawal, O. P., A general formulation and solution scheme for fractional optimal control problems, Nonlin. Dynam., 38, 323-337 (2004) · Zbl 1121.70019
[21] Agrawal, O. P.; Defterli, O.; Baleanu, D., Fractional optimal control problems with several state and control variables, J. Vibr. Control, 16, 1967-1976 (2012) · Zbl 1269.49002
[22] Kamocki, R., On the existence of optimal solutions to fractional optimal control problems, Appl. Math. Comput., 35, 94-104 (2014) · Zbl 1334.49010
[23] Bandaliyev, R. A.; Guliyev, V. S.; Mamedov, I. G.; Sadigov, A. B., The optimal control problem in the processes described by the Goursat problem for a hyperbolic equation in variable exponent Sobolev spaces with dominating mixed derivatives, J. Comput. Appl. Math., 305, 11-17 (2016) · Zbl 1359.37073
[24] Bandaliyev, R. A.; Guliyev, V. S.; Mamedov, I. G.; Rustamov, Y. I., Optimal control problem for Bianchi equation in variable exponent Sobolev spaces, J. Optim. Theory Appl., 180, 303-320 (2019) · Zbl 1410.49027
[25] Mardanov, M. J.; Sharifov, Y. A., Pontryagin’s maximum principle for the optimal control problems with multipoint boundary conditions, Abstr. Appl. Anal., 2015, 428042-1-6 (2015) · Zbl 1345.49024
[26] Pooseh, S.; Almeida, R.; Torres, D. F. M., Fractional order optimal control problems with free terminal time, J. Ind. Manag. Optim., 10, 363-381 (2014) · Zbl 1278.26013
[27] Bandaliyev, R. A.; Mamedov, I. G.; Mardanov, M. J.; Melikov, T. K., Fractional optimal control problem for ordinary differential in weighted Lebesgue spaces, Optim. Lett., 14, 1519-1532 (2020) · Zbl 1448.49026
[28] Maz’ya, V. G., Sobolev Spaces (1985), Berlin: Springer, Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.